Hello, my 4 year old son was diagnosed with SVT 8 months ago - he is on bisopronol 2.5 mg daily which seems to control him well. We tried an ablasion a month ago - and it didn't work , so he is back on medication. My question is - do these long term use of medications affect him in anyway ? I have heard of stunting growth? any mental issues? thank you. Conny
Bisoprolol is in the class of medications called the beta blockers. Long term use of beta blockade does not cause any adverse effects in patients. Routine use can cause exercise intolerance, sleep changes, appetite changes, and can be a problem in patients who have asthma or diabetes. Finally, they can rarely unmask (but do not cause) depression. However, all of these (except for the depression) go away when the medication is stopped.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.